Vol. 58, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
The index of a tangent 2-field

Mark Mahowald

Vol. 58 (1975), No. 2, 539–548
Abstract

Thomas, using an obstruction theory approach, evaluated the index of a tangent 2-field on Mm,m 1(4) if M is a spin manifold. Atiyah using the Atiyah-Singer index theorem evaluated the index for all orientable manifolds. The purpose here is to give a proo f of Atiyah’s result in the spirit of Thomas’ work.

Mathematical Subject Classification
Primary: 57D25
Milestones
Received: 24 December 1973
Published: 1 June 1975
Authors
Mark Mahowald
Department of Mathematics
Northwestern University
Evanston IL 60208
United States
http://www.math.northwestern.edu/people/emeritiProfiles/mark.mahowald.html